Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Would taking vitamin d3 cause horrible nodular hormonal acne?

I have been taking vitamin d3 and it is causing me horrible nodular hormonal acne but it helps with my appetite and weight management. Can I switch to Vitamin d2 since its from plants and not get the accompanying acne as in the case of vitamin d3. I know d3 is a hormone is d2?

Mon, 21 Dec 2015
Report Abuse
Dentist 's  Response
Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have horrible nodular hormonal acne which are quite persistent which is because skin has increased sensitivity of getting pigmented and it leads to post inflammation hyper-pigmentation. I would suggest you to stop intake of vitamins without proper prescription. You should apply Meladerm cream and as this is combination of hydroquinone + Tretinoin + steroid which is pure safe to use and apply it at night time. Do Not take self medication. Wash your face daily with cold water and face wash containing salicylic acid twice a day and apply cream containing azelaic acid which is good for acne as well as marks. Drink plenty of water. If condition doesn't get well in a week then consult dermatologist for proper examination and treatment. You can go for chemical peeling and laser therapy.

Hope your concern has been resolved.

Get Well Soon.

Best Wishes,
Dr. Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Acneiform eruptions


Would taking vitamin d3 cause horrible nodular hormonal acne?

Hi Dear, Welcome to HCM. Understanding your concern. As per your query you have horrible nodular hormonal acne which are quite persistent which is because skin has increased sensitivity of getting pigmented and it leads to post inflammation hyper-pigmentation. I would suggest you to stop intake of vitamins without proper prescription. You should apply Meladerm cream and as this is combination of hydroquinone + Tretinoin + steroid which is pure safe to use and apply it at night time. Do Not take self medication. Wash your face daily with cold water and face wash containing salicylic acid twice a day and apply cream containing azelaic acid which is good for acne as well as marks. Drink plenty of water. If condition doesn t get well in a week then consult dermatologist for proper examination and treatment. You can go for chemical peeling and laser therapy. Hope your concern has been resolved. Get Well Soon. Best Wishes, Dr. Harry Maheshwari